Alert archive / Louisiana / Flash Flood Warnings in 2019
Flash Flood Warning 29, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 14, 2019, 12:35 PM CDT for 5 parishes in Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2019, 12:35 PM CDT (17:35 UTC)
- Expired
- Jul 14, 2019, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 2:06 PM CDT | FLASH FLOOD | 9 Se Baton Rouge, LA | ONE LANE OF I-10 EAST AT HIGHLAND CLOSED DUE TO HIGH WATER ON THE INTERSTATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2565 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
186
WGUS54 KLIX 141735
FFWLIX
LAC005-033-047-063-091-142030-
/O.NEW.KLIX.FF.W.0029.190714T1735Z-190714T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
1235 PM CDT Sun Jul 14 2019
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Northwestern Ascension Parish in southeastern Louisiana...
Southwestern St. Helena Parish in southeastern Louisiana...
Northwestern Livingston Parish in southeastern Louisiana...
East central Iberville Parish in southeastern Louisiana...
Central East Baton Rouge Parish in southeastern Louisiana...
* Until 330 PM CDT.
* At 1234 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to five inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Baton Rouge, Denham Springs, Gonzales, Oak Hills Place, St.
Gabriel, Walker, White Castle, Livingston, Sorrento, French
Settlement, Port Vincent, Westminster, Geismer, Old Jefferson,
Inniswold, Watson, Prairieville, Village St. George, Shenandoah and
Greenwell Spring.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
LAT...LON 3064 9106 3072 9088 3072 9085 3074 9084
3077 9077 3061 9073 3017 9084 3014 9116
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 4:16 AM CDT, 8 hours 19 minutes earlier.
Area forecast discussion, Jul 14, 4:16 AM CDT, 8 hours 19 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
416 AM CDT Sun Jul 14 2019
.SYNOPSIS...
Latest surface analysis showed Barry 1005mb low over west central
Louisiana with a 7mb difference from southwest Mississippi to
Mobile Bay. Southeast winds of 10 to 20 knots were common over
the forecast land area and 20 to 25 knots sustained over the
coastal waters this early Sunday morning. Radar continue to show
a large band of rain with embedded storms from central Mississippi
to Lake Pontchartrain to Terrebonne Bay and another from
Lafayette to upper Texas coastal waters. Upper air low associated
with Barry was located over central Louisiana. In addition, a high
was located over the Rockies and another Florida peninsula.
Precipitable water values plots showed 2.2 to 2.4 inches from
upper Texas coast to Mississippi. 18
&&
.DISCUSSION...
Associated surface low and upper level low are expected to slowly
track north over the Mid Mississippi Valley today through
Tuesday. Moisture axis will remain across the forecast area today
through Monday and becoming diffuse going into the Tuesday. Will
maintain elevated rain chances and maintain Flash Flood Watch in
place for all of the forecast area today. An extension of the
watch is possible beyond this afternoon and possibly into Monday.
Hopefully the deep low will open lift northeast on Wednesday.
Moisture axis will become diffuse but moisture will remain in play
Wednesday and Thursday with rain chances remaining slightly
elevated. More breaks equate to high temps back to normal by
Wednesday. Broad upper level high will become more established
from the Plains through the Southeast States and weather regime
becoming more normal later this week and into the weekend. 18
&&
.AVIATION...
Steady moderate south winds on the feeder side of broad circulation
of Tropical Storm Barry will be gusty at times today with daytime
heating and convective gusts from bands of tropical showers and
thunderstorms. General VFR conditions expected outside of
convection, but torrential rain in bands to lower conditions to IFR.
Convection is expected to taper after sunset to maintain VFR CAVOK
conditions tonight, except some better chances of banded convection
at KBTR and KMCB beyond 00Z. 24/RR
&&
.MARINE...
Gradient onshore flow feeding into the inland circulation of T.S.
Barry to maintain moderate levels today and a continuation of rough
sea state until gradient relaxes later tonight. All tropical storm
warnings have been discontinued for the coastal waters east of the
Atchafalaya River and replaced with Small Craft Advisories this
morning. Residual surge issues should improve steadily throughout
the day but less than the 3 foot criteria. A coastal flood advisory
is in place to run through the next high tide this afternoon, then
tides should fall more in line heading into the evening. Beyond
today, gradient flow becomes replaced by westward extension of
Bermuda ridge into the central Gulf, allowing winds and seas to
settle to lighter levels Monday onward. 24/RR
&&
DECISION SUPPORT...
DSS code: Orange.
Deployed: None.
Activation: None.
Activities: Flash Flood Watch, Coastal Flood Advisory
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 73 83 73 / 100 90 70 30
BTR 80 74 84 75 / 90 90 70 30
ASD 83 74 87 75 / 90 80 60 30
MSY 83 77 88 78 / 90 80 50 30
GPT 83 75 87 75 / 80 80 50 30
PQL 85 74 88 75 / 70 80 50 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ034>037-039-040-
046>050-056>072.
Coastal Flood Advisory until 4 PM CDT this afternoon for LAZ040-
050-058-060>062-064-066>070-072.
GM...Small Craft Advisory until noon CDT today for GMZ530-532-534-536-
538-550-552-555-557-570-572-575-577.
MS...Flash Flood Watch through this evening for MSZ068>071-077-
080>082.
GM...Small Craft Advisory until noon CDT today for GMZ532-534-536-538-
550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Jul 14, 2:59 AM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 259 AM CDT Sun Jul 14 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-142000- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 259 AM CDT Sun Jul 14 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight A Flash Flood Watch remains in effect for the entire outlook area through this evening, and may be extended in time for portions of the area into tonight. Bands of tropical showers and storms at times will be capable of producing torrential rainfall, gusty winds 35 to 50 mph and occasional lightning. Flash flooding may result under these bands. There is a marginal risk of severe thunderstorms today and tonight. The primary concern will be brief, weak tornadoes within the bands of rain. Waterspouts in the near shore waters may move ashore in the coastal areas before dissipating. A Coastal Flood Advisory is in effect for minor and slowly improving coastal flooding along the Louisiana coast and tidal lakes today. Abnormally high tides 1 to less than 3 feet above normal will be common this morning, but improving after high tide this afternoon. A Small Craft Advisory is in effect for the coastal waters and tidal lakes through 7 am CDT this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday There will still be a threat of heavy rainfall from lingering rain bands Monday. The outlook area should transition to a more typical summer pattern of daily scattered afternoon thunderstorms Tuesday through Saturday. Depending on short-term rainfall trends, several area rivers and streams may be in flood. Refer to the latest river flood statements for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation is still requested for flash flood monitoring today. 24/RR
In the hours before
Local storm report, Jul 14, 8:40 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
840 AM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM TORNADO 4 NNE WATSON 30.63N 90.93W
07/14/2019 LIVINGSTON LA LAW ENFORCEMENT
LIKELY TORNADO DAMAGE ALONG SIMS ROAD NORTH OF WATSON.
&&
CBANNANLocal storm report, Jul 14, 8:50 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
850 AM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM TORNADO 1 NNE WATSON 30.59N 90.95W
07/14/2019 LIVINGSTON LA LAW ENFORCEMENT
LIKELY TORNADO DAMAGE ALONG FORE RD...LA HWY 1022...POWER
LINES DOWN AND LAW ENFORCEMENT ON SITE.
&&
CBANNANLocal storm report, Jul 14, 11:13 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1113 AM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 AM TORNADO 8 ESE BATON ROUGE 30.40N 91.00W
07/14/2019 EAST BATON ROUGE LA BROADCAST MEDIA
MULTIPLE REPORTS OF DAMAGE AROUND ANTIOCH AND TIGER BEND
ROADS. EYEWITNESS REPORTS OF ROTATION AS WELL. LIKELY
TORNADO.
&&
CBANNANLocal storm report, Jul 14, 11:38 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1138 AM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM TORNADO 1 W WATSON 30.58N 90.97W
07/14/2019 LIVINGSTON LA BROADCAST MEDIA
A FEW TREES DOWN ALONG BEND ROAD IN WATSON. LIKELY
TORNADO.
&&
CBANNANLocal storm report, Jul 14, 12:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1211 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM TSTM WND DMG ZACHARY 30.66N 91.15W
07/14/2019 EAST BATON ROUGE LA PUBLIC
A FEW TREES DOWN IN ZACHARY.
&&
CBANNANThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:14 PM CDT | Special Weather Statement | LIX | Jefferson, Orleans | 61 min |
| Jul 13, 7:36 PM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 24 min |
| Jul 13, 7:39 PM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 36 min |
| Jul 13, 7:45 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 2 hr |
| Jul 13, 8:00 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 94 min |
| Jul 13, 8:18 PM CDT | Tornado Warning | LIX | Orleans, Saint Bernard | 27 min |
| Jul 13, 8:22 PM CDT | Tornado Warning | LIX | Washington | 23 min |
| Jul 13, 8:29 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 2 hr |
| Jul 14, 7:54 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 36 min |
| Jul 14, 7:57 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 33 min |
| Jul 14, 8:40 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 35 min |
| Jul 14, 8:55 AM CDT | Tornado Warning | LIX | East Feliciana | 20 min |
| Jul 14, 9:08 AM CDT | Tornado Warning | LIX | Livingston | 22 min |
| Jul 14, 9:25 AM CDT | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 2 hr |
| Jul 14, 9:32 AM CDT | Tornado Warning | LIX | Livingston | 13 min |
| Jul 14, 9:45 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 30 min |
| Jul 14, 9:58 AM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 47 min |
| Jul 14, 10:07 AM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 23 min |
| Jul 14, 10:12 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, West Baton Rouge | 48 min |
| Jul 14, 10:17 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana | 13 min |
| Jul 14, 10:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Jul 14, 10:27 AM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Livingston | 33 min |
| Jul 14, 10:29 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 16 min |
| Jul 14, 10:35 AM CDT | Small Craft Advisory | LIX | 8 hr | |
| Jul 14, 10:38 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, West Baton Rouge | 112 min |
| Jul 14, 10:52 AM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 23 min |
| Jul 14, 10:53 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 37 min |
| Jul 14, 11:04 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 26 min |
| Jul 14, 11:21 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 39 min |
| Jul 14, 11:35 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 40 min |
| Jul 14, 12:28 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 32 min |
| Jul 14, 12:32 PM CDT | Tornado Warning | LIX | Saint Helena | 13 min |
| Jul 14, 1:04 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 41 min |
| Jul 14, 1:55 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 2 hr |
| Jul 14, 3:32 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint Helena and 1 more | 3 hr |
| Jul 14, 5:16 PM CDT | Special Weather Statement | LIX | Ascension | 29 min |
| Jul 14, 5:57 PM CDT | Special Weather Statement | LIX | Saint James | 33 min |
| Jul 14, 6:22 PM CDT | Special Weather Statement | LIX | Saint Helena | 38 min |
Nearby
Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.